MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40535
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.The target lesion was located in the left posterior tibial artery.A v-18, 300cm, 12cm poly tip control wire guidewire was selected for use.However, during procedure, the tip of the wire was caught on a calcium and sheered off.The detached tip was retrieved by snaring.The procedure was completed with another of the same device.No patient injury or adverse event were reported and patient was good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device has its distal tip detached.The distal tip of the device has the polymer tip sheared and the detached section returned together with the device.The detached section was located approximately at 297 cm from the proximal end.The distal tip was kinked as well as the body, the kinked section of the body was located approximately at 136 cm and 260 cm from the proximal end.The outer diameter of the middle and proximal sections of the device are within specifications.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8731765
Report Number2134265-2019-07377
Device Sequence Number2003758
Product Code DQX
UDI-Device Identifier08714729070238
UDI-Public08714729070238
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Model Number40535
Device Catalogue Number40535
Device Lot Number0023773077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR